MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected ammonia (amon) result was obtained from a single patient sample and multiple higher than expected results were obtained from a standard source bio quality control processed using vitros chemistry products amon slides lot: 1020-0267-1181 on a vitros 4600 chemistry system.A definitive assignable cause of the event could not be determined with the information provided.Based on historical quality control results, a vitros amon slides lot: 1020-0267-1181 related issue cannot be entirely ruled out as a contributor of the events.Pre-analytical sample processing could not be ruled out as a contributing factor of the non-reproducible, higher than expected patient sample result as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.A possible cause of the events is microslide incubator contamination.However, as no vitros amon within run precision testing was performed on the vitros 4600 system upon request, incubator contamination could not be entirely confirmed.An ortho field engineer has been scheduled to visit the customer site in order to perform the incubator decontamination procedure on the instrument which is expected to resolve the issue.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros amon lot: 1020-0267-1181.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected ammonia (amon) result was obtained from a single patient sample and multiple higher than expected results were obtained from a standard source bio quality control processed using vitros chemistry products amon slides lot: 1020-0267-1181 on a vitros 4600 chemistry system.Patient sample vitros amon result of 214.0 umol/l versus an expected result of 48.0 umol/l standard source bio control level 1 (lot unknown) vitros amon results of 207.0, 210.0, 207.0 and 203.0 umol/l vs an expected result of 167.667 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros amon patient sample result was not reported out of the laboratory.There have been no allegations of patient harm as a result of this event.This report is number two of five mdrs for this event.Five 3500a forms are being submitted for this event as five devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24877946
Report Number1319809-2026-00045
Device Sequence Number9100724
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)260801(11)250215(10)102002671181
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number1726926
Device Lot Number1020-0267-1181
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown